Video: Okla. deputy revives man after fentanyl overdose
After finding the man not breathing inside a home, the officer is seen administering Narcan and performing chest compressions
By Ashley Silver
OKLAHOMA CITY — Bodycam video shows the tense moments one officer acted quickly to help revive a man from a drug overdose.
News on 6 shared video that shows a deputy responding to a call for help at an Oklahoma residence, finding a man unconscious once he arrived. The officer quickly administered the overdose-reversing drug, Narcan, and began performing chest compressions to help the man regain consciousness.
The unnamed man can eventually be heard making a snorting noise as he began to breathe again. He was conscious when transported to a local hospital for further treatment, according to News on 6.
"Our deputy, we believe, did a fantastic job. We're very proud of him," Aaron Brilbeck, a spokesperson for the sheriff's office, told News on 6.
Brilbeck informed the news platform the uptick of fentanyl use and deaths has plagued Oklahoma City, with usage numbers rising over the last few years. Just this year, investigators have already taken 29 pounds of the drug off the streets.
"That's more than enough to kill an entire state full of people. You're literally playing Russian roulette," Brilbeck told the media platform. “Fentanyl is an extremely potent synthetic narcotic that's also very cheap to make, so drug dealers will use fentanyl to cut other drugs, like heroin or cocaine, for example; but, the problem with that is that it's so powerful, the amount as small as a grain of salt is enough to kill a person.”
He hopes the video from this incident will serve as a warning to others about the deadly drug.
RELATED: Solving the opioid epidemic requires a community approach